MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD; BALLARD ORAL CARE ADVANCED KIT

AVANOS MEDICAL INC. BALLARD; BALLARD ORAL CARE ADVANCED KIT
Model Number 25928
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02 jul 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as complaint- (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
Sunmed holdings llc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the first of two reports.Refer to 8030647-2026-00049 for the second report.It was reported that the foam tip from the swab came-off and remained in the patient's mouth; it was additionally reported that there were no consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information-investigation completion: d4; h2; h6.The actual complaint product was not returned for evaluation; additionally, no photographic/videographic evidence was provided by the reporter.Therefore, the complaint could not be confirmed as no objective evidence was provided that would allow us to verify and assess the event as reported.An internal investigation was carried out during a quality auditor's inspection, that detected parts of detached sponge(s), which was found to be consistent with the reported issue broken//foam tip.The investigation determined that the origin of the problem was in the equipment where the dentaswabs are made, specifically in the submachine equipment.A review of the equipment maintenance reports identified that the following two failure modes had an increasing trend from week 16 to week 19: detached stick and misaligned stick.The submachine equipment was evaluated and it was determined that the comb used at the drag station was insufficient in length, preventing the stick from remaining perpendicular to the sponge during material transfer.Corrective actions using a longer comb were implemented on the submachine equipment, and three lots were audited after implementation to confirm that no reports of these defects were found, with positive results.The device history record for lot 1610896 was reviewed and the product was produced according to product specifications.The lot reported in this complaint was manufactured on 27may2025, prior to the corrective actions implemented on 30jun2026.Therefore, although the reported condition could not be confirmed due to the lack of objective evidence, the root cause identified in this investigation is considered to be the most likely cause of the reported event.A risk assessment was performed, and the ultimate risk was determined to be low.All information reasonably known as of 27 aug 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.

Brand Name
BALLARD
Common Device Name
BALLARD ORAL CARE ADVANCED KIT
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S de RL de CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 
MDR Report Key25698392
Report Number8030647-2026-00048
Device Sequence Number9687936
Product Code JOL
UDI-Device Identifier10889483564967
UDI-Public(01)10889483564967(10)1610896(11)250527(17)270520
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25928
Device Catalogue Number25928
Device Lot Number1610896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Supplement Date Received by Manufacturer07/31/2026
Initial Report FDA Received Date07/02/2026
Supplement Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown